I go through this sometimes especially when I was on depakote. I do think that depakote was the main reason for the detachment. Nothing else has ever made me feel like that. Even when I got my book published I felt nothing. I did change my meds but I had to sacrifice my stability in order to feel again.
Not being on any meds, I do go through some detachment, but it is much like everything else for me, it ebbs and flows. Sometimes I am amazingly affectionate, connected, and feel at one with my family and friends. Other times, I feel like I am an alien on a planet I have never been to before. I forgot I even had a family during my break. People asked, why didn't you just go home, I had become so depersonalized, that I didn't even remember I had a house or much of anything really. So, I do think detachment can be bipolar, but ANYTHING to remain consistent for years, any feeling or lack there of would likely have to be drug induced.
I'm glad I read ur post and these comments because I was wondering if it was just me that was emotionally detached with my family. It's almost like I can dislike them and treat them as if they we're strangers. It's even to the point where I fight to hug my kids everyday although I love them dearly and tell them I love them. One thing I have noticed though it that when I'm in a relationship I can show emotions with no problem. What is that? The bipolar?
Hi ! You know, I believe 99% of the detachment feelings are drug induced. I have noticed that I feel much more detached and aloof on the current meds combo that I am taking-- however, I am more stable. Go figure. It feels as if everything is just FLAT, like there is no good (up) or bad (down) feelings at all-- its all just BLAH. I felt this way sometimes before, but since meds change- its all the time. In answer to your question-- it is both, but most likely the greatest amount of the detachment can be attributed to meds. Some to bipolar---- BUT EVERYTHING is NOT due to the Bipolar, Like my husband likes to blame all my feelings, etc. on...UGH... Anyways-- hope this helps, know you're not alone at least. Keep looking up-- eventually we'll see a rainbow!